Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 24, 2000, 4:34 AM CDT for Morgan County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2000, 4:34 AM CDT (09:34 UTC)
- Expired
- May 24, 2000, 5:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2608 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1508 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
961 WUUS53 KSGF 240938 SVRSGF MOC141-241000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 434 AM CDT WED MAY 24 2000 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MORGAN COUNTY IN CENTRAL MISSOURI * UNTIL 500 AM CDT * AT 431 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SYRACUSE...OR ABOUT 15 MILES NORTH OF VERSAILLES...MOVING SOUTHEAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN MORGAN COUNTY...INCLUDING THE TOWNS OF SYRACUSE AND BARNETT. IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3870 9286 3870 9307 3830 9271 3840 9260 BOOKBINDER/GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:30 AM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, May 24, 3:30 AM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 AM CDT WED MAY 24 2000 FORECAST CHALLENGES ABOUND THIS PACKAGE...INCLUDING PRECIPITATION CHANCES...POTENTIAL FOR LOCALLY HEAVY RAIN AND TEMPERATURES. 06Z SURFACE ANALYSIS DEPICTED ILL DEFINED BOUNDARY EXTENDING FROM SURFACE LOWS NEAR KSPS AND KP28 ENEWD ACROSS WEST CENTRAL MISSOURI TO ANOTHER LOW IN THE MO BOOTHEEL. DEWPOINTS AOA 70F WERE AS FAR NORTH AS SE KS WITH A FAIRLY DEFINED ISODROSOTHERM GRADIENT ACROSS NORTHERN MISSOURI. REGIONAL RADAR TRENDS INDICATED THUNDERSTORMS TO THE EAST OF KANSAS CITY...WITH ACTIVITY PULSING UP AND DOWN IN INTENSITY AS IT APPEARS TO BE HIGHLY OUTFLOW DOMINANT IN NATURE. MAIN CHALLENGE TODAY WILL BE CHANCES FOR CONVECTION AND TEMPERATURES. DO NOT FEEL THAT EFFECTIVE BOUNDARY WILL PUSH THROUGH AS QUICKLY AS PREVIOUSLY THOUGHT...AND MODELS APPEAR TO BE HAVING A TOUGH TIME RESOLVING THIS AS WELL GIVEN WEAK SFC WIND FIELDS ON LATEST OBSERVED DATA. CAP PROGGED TO ERODE DURING THE DAY TODAY AS H7 TEMPS ARE FORECAST TO DROP FROM +12C AT 00Z (OBSERVED KSGF) TO BELOW 10C IN MOST AREAS ACROSS SRN MO/SERN KS. CAPES BY MID TO LATE AFTERNOON ACROSS SRN MO SHOULD CLIMB TO BETWEEN 2000 TO 3000 J/KG WITH LITTLE CAP IN PLACE. WOULD EXPECT SCATTERED MID TO LATE AFTERNOON CONVECTION TO BE THE PRIMARY THREAT...ESPECIALLY ALONG AND SOUTH OF I-44. HOWEVER...GIVEN CURRENT ACTIVITY SLIDING SEWD TOWARDS MY NORTHERN COUNTIES ATTM...AM NOT WILLING TO BE TOO SPECIFIC AND WILL JUST FLY LOW POPS ACROSS THE AREA FOR TODAY. GIVEN FRONTAL LOCATION AND CURRENT TEMPERATURES PRIMARILY AOA 70F... WILL BOOST READINGS A CAT OR SO TODAY IN LINE WITH GUIDANCE. BIGGEST CHANGE WILL BE ALONG THE MO/AR BORDER WHERE READINGS COULD GET CLOSE TO THOSE OF YESTERDAY. PARTS OF THE OZARKS AND SE KS COULD SEE A DECENT RAIN EVENT TONIGHT AND AGAIN ON THURSDAY NIGHT. MCS DEVELOPMENT LOOKS HIGHLY PROBABLE FROM THE ETA/AVN PROGS TONIGHT ACROSS SRN KS/NRN OK. DECENT ISENTROPIC LIFT ALSO PROGGED BY THE PREFERRED ETA MODEL ON THE 310K SURFACE. WOULD NOT BE SURPRISED TO SEE LOCALLY HEAVY RAIN ACROSS SW MO LATE TONIGHT INTO EARLY THURSDAY MORNING WITH DECAYING MCS MOVING EWD INTO THAT AREA PER H7-H3 THICKNESS PATTERN. WILL STAY CLOSER TO WARMER FAN NUMBERS TONIGHT AND THURSDAY NIGHT AS WELL. WILL PROBABLY HAVE TO KEEP A LOW POP IN ON THURSDAY JUST ABOUT EVERYWHERE...ACROSS THE SOUTH FOR REMNANTS OF EXPECTED MCS AND FURTHER NORTH TO ADDRESS QUESTIONABLE FRONTAL LOCATION AS IT WORKS BACK TO THE NORTH DURING THE DAY. THURSDAY AFTERNOON COULD BECOME QUITE ACTIVE ACROSS PARTS OF THE AREA...DEPENDING ON WHERE EFFECTIVE FRONT ENDS UP AND ALSO EXTENT OF MORNING CONVECTION...REFER TO LATEST SWODY2. MODELS ALL HINT AT ANOTHER MCS FORMING WEDNESDAY NIGHT AND INTO THURSDAY AS WELL...ALTHOUGH AVN MODEL DID HINT THAT EFFECTIVE BOUNDARY AND PERHAPS FOCUS FOR MCS MIGHT BE A LITTLE FURTHER NORTH THAN THE ETA HAS PROGGED. FOR NOW WILL STICK WITH HIGH CHANCE POPS TO GIVE FUTURE SHIFTS SOME WIGGLE ROOM. QUICK PEEK AT THE 00Z MRF WOULD INDICATE THAT GOING EXTENDED FORECAST HAS A GOOD HANDLE THIS MORNING...SO LITTLE CHANGES PLANNED BEYOND PERHAPS MINOR TWEAKING OF TIMING WORDING. THANKS FOR THE COORDINATION THIS MORNING KICT...KEAX. FCSTID = 18 SGF 86 62 76 62 / 30 50 50 50 JLN 87 62 77 63 / 30 60 50 50 UNO 89 64 78 62 / 30 50 50 50 VIH 86 57 76 62 / 30 20 40 50 .SGF... KS...NONE. MO...NONE. HUDSON
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.